Louisiana, 2003

Damaging Wind in Louisiana, May 7, 2003

May 7, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 7, 4:19 AM CST, 2 hours 31 minutes earlier.

Area forecast discussion, May 7, 4:19 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 AM CDT WED MAY 7 2003

UPDATING THE TORNADO WATCH SCENARIO. LOWERED POPS FROM 30 TO 20 FOR
FAR NW GROUP. RAISED POPS FOR MLU GROUP TO AN EARLY MORNING LIKELY.
17

PREVIOUS DISCUSSION...

THE MOST DIFFICULT PART OF FORECAST IS HAPPENING RIGHT NOW AS MCS
WITH TORNADIC CELL AT ITS HEART IS RUMBLING EASTWARD NORTH OF I 20
CORRIDOR. RAIN AREA INCREASING IN COVERAGE AROUND I 30 AND
NORTHWARD...THUS POPS FOR EARLY TODAY WILL BE A LITTLE UNCERTAIN.
WILL ADJUST AT LAST MINUTE. THE CLUSTER OF STORMS SHOULD CONTINUE
EASTWARD...MAYBE BUILDING SOUTH OF I 20 OVER NORTHCENTRAL LA...BUT
BY MIDDAY MOST OF AREA SHOULD BE LOOKING OKAY. LOW TO NO POPS WILL
BE THE RULE THE NEXT FEW DAYS AS STORM TRACK SHIFTS TO OUR NW AND N.
FRONT WILL MOVE INTO AREA SUNDAY AND PROVIDE NEXT AREA WIDE CHANCE
OF RAIN THEN. STILL EXPECTING FRONT TO MOVE ALMOST THROUGH THE
ENTIRE AREA...ENDING PRECIP AGAIN FOR A TIME ALTHOUGH IT MAY STILL
LINGER OVER EXTREME SOUTHERN TIER OF ZONES SUNDAY NIGHT INTO EARLY
TUESDAY. 17

PRELIMS...

SHV 88/72/90/72/90 3000
MLU 88/72/90/72/90 3000
TXK 87/72/90/72/90 3002
TYR 89/73/90/72/90 2000
LFK 90/73/90/73/90 2000

.SHV...NONE.
Hazardous weather outlook, May 7, 5:00 AM CST, 1 hour 50 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT WED MAY 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE WEATHER...ACROSS SOUTHWEST
ARKANSAS...NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND NORTHWEST AND
NORTH CENTRAL LOUISIANA.

A THUNDERSTORM COMPLEX WILL AFFECT SOUTHERN ARKANSAS AND NORTHERN
LOUISIANA THIS MORNING. THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WIND...AND ISOLATED TORNADOES ARE POSSIBLE WITHIN
THIS COMPLEX...WHICH WILL MOVE EASTWARD OUT OF THE AREA THIS
MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE LATER
TODAY ACROSS THE FOUR STATE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, May 7, 2:02 AM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
302 AM CDT WED MAY 7 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 AM    4 W JEFFERSON             TX   1.25 INCH HAIL
05/07/03   MARION                         REPORTED BY LAW
                                          ENFORCEMENT.

0115 AM    4 W JEFFERSON             TX   TORNADO
05/07/03   MARION                         POSSIBLE TORNADO DAMAGE.
                                          NUMEROUS TREES
                                          DOWN...INCLUDING ONE TREE
                                          THROUGH A HOUSE. REPORTED
                                          BY LAW ENFORCEMENT.

0130 AM    JEFFERSON                 TX   2.75 INCH HAIL
05/07/03   MARION                         BASEBALL SIZE HAIL
                                          SHATTERED WINDOWS IN
                                          VEHICLES. REPORTED BY
                                          BROADCAST MEDIA.

20
Local storm report, May 7, 2:15 AM CST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
315 AM CDT WED MAY 7 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0220 AM    OIL CITY                  LA   1.75 INCH HAIL
05/07/03   CADDO                          REPORTED BY BROADCAST
                                          MEDIA.

20
Local storm report, May 7, 3:10 AM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
410 AM CDT WED MAY 7 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0342 AM    3 S SHONGALOO             LA   .75 INCH HAIL
05/07/03   WEBSTER                        REPORTED BY SPOTTER.

20
Local storm report, May 7, 4:02 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
502 AM CDT WED MAY 7 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1145 PM    15 NE MINEOLA             TX   TORNADO
05/06/03   WOOD                           POSSIBLE TORNADO DAMAGE
                                          NEAR THE COMMUNITY OF
                                          HAYNESVILLE. 3 HOMES
                                          DESTROYED. 8-9 HOMES
                                          DAMAGED. SOME MINOR
                                          INJURIES. REPORTED BY
                                          BROADCAST MEDIA.

0450 AM    HOMER                     LA   FLASH FLOOD
05/07/03   CLAIBORNE                      ONE FOOT OF WATER ALONG
                                          HWY 79 S. REPORTED BY
                                          SPOTTER.

20
Local storm report, May 7, 6:25 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
725 AM CDT WED MAY 7 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0538 AM    2 NW DOWNSVILLE           LA   WIND DAMAGE
05/06/03   LINCOLN                        TREE DOWN ACROSS HWY
                                          151 NW OF DOWNSVILLE.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0545 AM    D ARBONNE                 LA   WIND DAMAGE
05/07/03   UNION                          TREES DOWN ACROSS MUCH
                                          OF SOUTH PORTION OF
                                          PARISH. REPORTED BY
                                          LAW ENFORCEMENT.

0615 AM    CALHOUN                   LA   WIND DAMAGE
           OUACHITA                       TREES DOWN AROUND
                                          TOWN...ONE THROUGH
                                          A HOME. REPORTED BY
                                          LAW ENFORCEMENT.

0615 AM    CALHOUN                   LA   1 INCH HAIL
           OUACHITA                       REPORTED BY LAW
                                          ENFORCEMENT.
Special weather statement, May 7, 6:43 AM CST, 7 minutes before
ARZ073-LAZ005-006-012>014-071600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
743 AM CDT WED MAY 7 2003

...TORNADO WATCH NUMBER 282 IS IN EFFECT UNTIL 11 AM CDT...

THE TORNADO WATCH IS IN EFFECT FOR UNION COUNTY ARKANSAS...AND FOR
UNION...LINCOLN...BIENVILLE...JACKSON...AND OUACHITA PARISHES IN
LOUISIANA.

SEVERE THUNDERSTORMS THAT HAD PRODUCED WIND DAMAGE AND LARGE HAIL
HAVE MOVED EASTWARD OUT OF THE AREA. HOWEVER...ADDITIONAL
THUNDERSTORMS DEVELOPING OVER NORTHWEST LOUISIANA AND SOUTHWEST
ARKANSAS...WILL MOVE EASTWARD INTO THE WATCH AREA THIS MORNING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ouachita

When
May 7, 6:50 AM CST
Where
Ouachita County, Eureka
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
32.567, -92.350

Several large trees pushed over blocking roads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354516.